Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 121, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 27, 2005, 2:16 PM CST for Elmore County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2005, 2:16 PM CST (20:16 UTC)
- Expired
- Mar 27, 2005, 2:45 PM CST
- In force
- 29 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Elmore County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 11:40 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 257 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 272016
SVRBMX
ALC051-272045-
/O.NEW.KBMX.SV.W.0121.050327T2016Z-050327T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
216 PM CST SUN MAR 27 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA
* UNTIL 245 PM CST
* AT 212 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR ECLECTIC...OR ABOUT 9 MILES EAST OF
WETUMPKA...AND MOVING NORTHEAST AT 75 MPH.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3262 8616 3251 8600 3251 8589 3273 8592
3273 8603
$$
031 follow-up statement
000
WWUS54 KBMX 272037
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
237 PM CST SUN MAR 27 2005
ALC051-272047-
/O.CAN.KBMX.SV.W.0121.000000T0000Z-050327T2045Z/
ELMORE AL-
237 PM CST SUN MAR 27 2005
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ELMORE COUNTY IS
CANCELLED...
THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE
WARNING HAVE MOVED OUT OF THE COUNTY.
LAT...LON 3262 8616 3251 8600 3251 8589 3273 8592
3273 8603
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 9:48 AM CST, 4 hours 28 minutes earlier.
Area forecast discussion, Mar 27, 9:48 AM CST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 948 AM CST SUN MAR 27 2005 .UPDATE... THE MAIN REASON FOR THE UPDATE IS FOR TORNADO WATCH 97 FOR THE SOUTHEAST COUNTIES. AT 15Z MSAS ANALYZED THE SURFACE LOW AROUND TUSCALOOSA. THE COLD FRONT EXTENDED WESTWARD AND IT WAS EAST OF MERIDIAN AND WEST OF MOBILE. THIS FRONT WILL CONTINUE TO MOVE EASTWARD TODAY. THE WARM FRONT IS SOMEWHERE AROUND CALERA TO NORTH OF ALEX CITY. THIS PUTS THE SOUTHEAST FORECAST AREA IN THE DANGEROUS WARM SECTOR. STORMS ARE BEGINNING TO FIRE IN THE WARM AREA AND EXPECT THIS TREND TO CONTINUE THROUGH THE MORNING HOURS. THE BEST GUESS WOULD BE FOR THE WARM SECTOR TO LIFT NORTHWARD AS THE COLD FRONT PUSHES EASTWARD. THIS WILL MOVE THE SEVERE THREAT NORTH THROUGH THE DAY. && .BMX WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 5 PM FOR LEE...MACON...RUSSELL...BULLOCK... MONTGOMERY...LOWNDES...PIKE...AND BARBOUR && 80/80
Hazardous weather outlook, Mar 27, 1:22 PM CST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 122 PM CST SUN MAR 27 2005 ALZ011>015-017>050-272130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 122 PM CST SUN MAR 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS NEARLY ALL OF CENTRAL ALABAMA TODAY. THE SECOND ROUND OF SEVERE WEATHER WILL CONTINUE THROUGH THE AFTERNOON HOURS AND INTO THE EVENING. THIS IS DUE TO THE RAPIDLY APPROACHING COLD FRONT AND BEING IN THE WARM SECTOR. THE MAIN THREAT ACROSS AREAS SOUTH OF INTERSTATE 85 AND EAST OF INTERSTATE 65 WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. THIS AREA WILL BE THE MOST UNSTABLE AND HAVE THE GREATEST SHEAR. ACROSS THE REST OF THE FORECAST AREA...THE MAIN THREAT WILL BE LARGE HAIL AND POSSIBLE ISOLATED SUPERCELLS. THE RISK OF TORNADOES IS ALWAYS POSSIBLE WITH ANY SUPERCELL THUNDERSTORM. .DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY). BY THE END OF THE WORK WEEK...ANOTHER SYSTEM IS EXPECTED TO BRING ADDITIONAL SHOWERS AND THUNDERSTORMS ON FRIDAY...WHICH SOME MAY BE STRONG ON FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. KH/JDD
In the hours before
Special weather statement, Mar 27, 8:28 AM CST, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 828 AM CST SUN MAR 27 2005 ALZ050-271603- 828 AM CST SUN MAR 27 2005 THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM TORNADO WATCH NUMBER 96... BARBOUR NO COUNTIES REMAIN IN THIS WATCH.
Local storm report, Mar 27, 11:58 AM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1158 AM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 AM HAIL MILLBROOK 32.49N 86.37W
03/27/2005 1.00 INCH ELMORE AL PUBLIC
1129 AM HAIL MILLBROOK 32.49N 86.37W
03/27/2005 0.88 INCH ELMORE AL EMERGENCY MNGR
1130 AM HAIL MILLBROOK 32.49N 86.37W
03/27/2005 0.88 INCH ELMORE AL BROADCAST MEDIA
1148 AM HAIL 5 NE WETUMPKA 32.60N 86.14W
03/27/2005 1.00 INCH ELMORE AL AMATEUR RADIO
1150 AM HAIL 5 NE WETUMPKA 32.60N 86.14W
03/27/2005 1.75 INCH ELMORE AL EMERGENCY MNGR
&&
KH/99Local storm report, Mar 27, 12:03 PM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1203 PM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM FUNNEL CLOUD 1 S ECLECTIC 32.62N 86.03W
03/27/2005 ELMORE AL PUBLIC
FUNNEL CLOUD REPORTED ONE MILE SOUTH OF ECLECTIC.
&&
KH/99Local storm report, Mar 27, 12:30 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1230 PM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HAIL DADEVILLE 32.83N 85.77W
03/27/2005 1.75 INCH TALLAPOOSA AL LAW ENFORCEMENT
1215 AM HAIL 3 S DADEVILLE 32.79N 85.77W
03/27/2005 1.75 INCH TALLAPOOSA AL TRAINED SPOTTER
1219 AM HAIL DADEVILLE 32.83N 85.77W
03/27/2005 1.00 INCH TALLAPOOSA AL TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED AT SMITH MOUNTAIN.
1221 AM HAIL DADEVILLE 32.83N 85.77W
03/27/2005 2.00 INCH TALLAPOOSA AL EMERGENCY MNGR
LARGER THAN GOLFBALL SIZE HAIL FALLING AT THE TALLAPOOSA
COUNTY COURTHOUSE.
&&
KH/99Local storm report, Mar 27, 1:00 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
100 PM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM HAIL FIVE POINTS 33.02N 85.35W
03/27/2005 1.75 INCH CHAMBERS AL EMERGENCY MNGR
&&
KH/99Special weather statement, Mar 27, 1:47 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 147 PM CST SUN MAR 27 2005 ALZ036-037-272030- COOSA-TALLAPOOSA- 147 PM CST SUN MAR 27 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COOSA AND TALLAPOOSA COUNTIES UNTIL 230 PM CST... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 147 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 12 MILES SOUTH OF KELLYTON...MOVING NORTHEAST AT 45 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR KELLYTON...ALEXANDER CITY...JACKSONS GAP...DADEVILLE...GOLDVILLE...NEW SITE AND DAVISTON THROUGH 230 PM CST. PLEASE REMEMBER...A TORNADO WATCH IS IN EFFECT UNTIL 5 PM.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 6:03 PM CST | Severe Thunderstorm Warning | BMX | Russell | 27 min |
| Mar 26, 6:22 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Lowndes | 38 min |
| Mar 26, 7:02 PM CST | Severe Thunderstorm Warning | BMX | Marengo | 28 min |
| Mar 26, 7:19 PM CST | Tornado Warning | BMX | Marengo | 26 min |
| Mar 26, 7:51 PM CST | Severe Thunderstorm Warning | BMX | Dallas | 39 min |
| Mar 26, 8:18 PM CST | Tornado Warning | BMX | Dallas | 27 min |
| Mar 26, 10:10 PM CST | Severe Thunderstorm Warning | BMX | Sumter | 50 min |
| Mar 26, 10:58 PM CST | Severe Thunderstorm Warning | BMX | Sumter | 47 min |
| Mar 27, 12:39 AM CST | Severe Thunderstorm Warning | BMX | Montgomery | 36 min |
| Mar 27, 2:24 AM CST | Tornado Warning | BMX | Barbour | 36 min |
| Mar 27, 2:25 AM CST | Severe Thunderstorm Warning | BMX | Russell | 35 min |
| Mar 27, 2:26 AM CST | Severe Thunderstorm Warning | BMX | Dallas | 34 min |
| Mar 27, 2:35 AM CST | Flash Flood Warning | BMX | Russell | 115 min |
| Mar 27, 2:45 AM CST | Flash Flood Warning | BMX | Montgomery | 2 hr |
| Mar 27, 3:06 AM CST | Tornado Warning | BMX | Montgomery, Pike | 24 min |
| Mar 27, 3:30 AM CST | Tornado Warning | BMX | Pike | 18 min |
| Mar 27, 3:35 AM CST | Severe Thunderstorm Warning | BMX | Bullock | 25 min |
| Mar 27, 3:54 AM CST | Flash Flood Warning | BMX | Bullock | 2 hr |
| Mar 27, 4:21 AM CST | Severe Thunderstorm Warning | BMX | Barbour | 24 min |
| Mar 27, 4:24 AM CST | Flash Flood Warning | BMX | Russell | 2 hr |
| Mar 27, 10:41 AM CST | Severe Thunderstorm Warning | BMX | Lowndes | 19 min |
| Mar 27, 11:20 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Elmore | 40 min |
| Mar 27, 11:43 AM CST | Tornado Warning | BMX | Elmore | 32 min |
| Mar 27, 11:57 AM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 48 min |
| Mar 27, 12:14 PM CST | Tornado Warning | BMX | Tallapoosa | 31 min |
| Mar 27, 12:20 PM CST | Tornado Warning | BMX | Chambers | 40 min |
| Mar 27, 12:36 PM CST | Severe Thunderstorm Warning | BMX | Dallas | 24 min |
| Mar 27, 12:54 PM CST | Severe Thunderstorm Warning | BMX | Autauga | 51 min |
| Mar 27, 2:00 PM CST | Severe Thunderstorm Warning | BMX | Lowndes | 60 min |
| Mar 27, 2:26 PM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 49 min |
| Mar 27, 2:26 PM CST | Tornado Warning | BMX | Lowndes | 34 min |
| Mar 27, 2:34 PM CST | Tornado Warning | BMX | Montgomery | 41 min |
| Mar 27, 2:53 PM CST | Severe Thunderstorm Warning | BMX | Lowndes | 37 min |
| Mar 27, 2:56 PM CST | Tornado Warning | BMX | Elmore, Macon | 34 min |
| Mar 27, 3:07 PM CST | Tornado Warning | BMX | Lowndes | 23 min |
| Mar 27, 3:12 PM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 33 min |
| Mar 27, 3:14 PM CST | Tornado Warning | BMX | Montgomery | 46 min |
| Mar 27, 3:29 PM CST | Severe Thunderstorm Warning | BMX | Etowah | 46 min |
| Mar 27, 3:49 PM CST | Severe Thunderstorm Warning | BMX | Elmore, Macon | 41 min |
| Mar 27, 3:52 PM CST | Severe Thunderstorm Warning | BMX | Pike | 23 min |
| Mar 27, 3:58 PM CST | Flash Flood Warning | BMX | Montgomery | 2 hr |
| Mar 27, 3:59 PM CST | Severe Thunderstorm Warning | BMX | Lowndes, Macon, Montgomery | 31 min |
| Mar 27, 4:00 PM CST | Flash Flood Warning | BMX | Macon | 2 hr |
| Mar 27, 4:02 PM CST | Flash Flood Warning | BMX | Chambers, Lee, Macon, Tallapoosa | 118 min |
| Mar 27, 4:02 PM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 28 min |
| Mar 27, 4:09 PM CST | Severe Thunderstorm Warning | BMX | Barbour, Bullock | 36 min |
| Mar 27, 4:15 PM CST | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 30 min |
| Mar 27, 4:22 PM CST | Severe Thunderstorm Warning | BMX | Lee | 23 min |
| Mar 27, 4:28 PM CST | Severe Thunderstorm Warning | BMX | Elmore, Macon, Montgomery | 32 min |
| Mar 27, 4:30 PM CST | Severe Thunderstorm Warning | BMX | Chambers | 45 min |
| Mar 27, 4:32 PM CST | Severe Thunderstorm Warning | BMX | Russell | 28 min |
| Mar 27, 4:51 PM CST | Severe Thunderstorm Warning | BMX | Montgomery | 24 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.